Patient :I am a 47 year old perimenopausal female who is taking bioidentical hormones. I have short cycles anywhere from 21-25 days. They used to be longer around 28 days when I was younger. I take progesterone transdermal cream from around day 5 or sooner of my cycle because I find I don't feel well if I don't. I take a 10% cream from compounding pharmacy. I take 0.5ml until day 12 where I'm supposed to increase to 1.0ml. Twice now, I have forgotten to increase dose on day 12 and both times I started spotting around day 14 even though I increased to 1.0ml on day 13 when I remembered. Then I continue to spot for 10-14 days pretty much until period would be due. My question is can I do something to stop this spotting once it starts? I think they refer to this as luteal phase defect? Normally I would continue with progesteerone until day 18 where I would increase again to either 1.5ml or 2.0ml. I've been trying to figure out which way will help lengthen my cycles as I don't want a period every 3 weeks.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.